Benigno, Gianluca and De Paoli, Bianca (2010) On the international dimension of fiscal policy. Journal of Money, Credit and Banking, 42 (8). pp. 1523-1542. ISSN 0022-2879
This paper analyzes the international dimension of fiscal policy in a small open economy framework. We consider the case in which the government finances its spending by levying distortionary taxes and issuing state-contingent debt. While in a closed economy taxes are essentially invariant, in an open economy taxes can be as volatile as output. This is because the presence of a terms of trade externality introduces efficient fluctuations in the consumption-leisure wedge driven by movements in the real exchange rate. As a result, the optimal fiscal rule suggests that taxes should be varied to replicate these fluctuations.
|Additional Information:||© 2010 The Ohio State University.|
|Uncontrolled Keywords:||fiscal policy, optimal policy, small open economy|
|Library of Congress subject classification:||H Social Sciences > HJ Public Finance|
|Sets:||Departments > Economics|
Actions (login required)
|Record administration - authorised staff only|